Alert archive / Kansas / Red Flag Warnings in 2026

Red Flag Warning 3, NWS Topeka, KS

March 20, 202623 counties in Kansas

NWS Topeka, KS issued this red flag warning at Mar 20, 2026, 11:32 AM CDT for 23 counties in Kansas. It took effect at Mar 21, 2026, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2026, 11:32 AM CDT (16:32 UTC)
In effect from
Mar 21, 2026, 11:00 AM CDT
Expired
Mar 21, 2026, 10:00 PM CDT
In force
11 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2026-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2026-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3015 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WWUS83 KTOP 201632
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
1132 AM CDT Fri Mar 20 2026

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY NIGHT THROUGH 
SUNDAY EVENING...

KSZ008>012-020>024-026-034>039-054-055-211200-
/O.NEW.KTOP.FW.W.0003.260321T1600Z-260322T0300Z/
/O.EXT.KTOP.FW.A.0003.260322T0300Z-260323T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Lyon-Osage-
1132 AM CDT Fri Mar 20 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY
FOR LOW RELATIVE HUMIDITY, GUSTY WINDS AND DRY FUELS FOR THE
ENTIRE AREA...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY 
NIGHT THROUGH SUNDAY EVENING FOR THE ENTIRE AREA...

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 054 Lyon and Fire Weather Zone 055 
  Osage.

* TIMING...For the Red Flag Warning, from 11 AM to 10 PM CDT 
  Saturday. For the Fire Weather Watch, from Saturday evening 
  through Sunday evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* TEMPERATURES...Up to 93.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ040-056-058-059-211200-
/O.NEW.KTOP.FW.W.0003.260321T1600Z-260322T0300Z/
/O.EXB.KTOP.FW.A.0003.260322T0300Z-260323T0000Z/
Douglas-Franklin-Coffey-Anderson-
1132 AM CDT Fri Mar 20 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SATURDAY
FOR LOW RELATIVE HUMIDITY, GUSTY WINDS AND DRY FUELS FOR THE
ENTIRE AREA...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY 
NIGHT THROUGH SUNDAY EVENING FOR THE ENTIRE AREA...

* AFFECTED AREA...Fire Weather Zone 040 Douglas, Fire Weather 
  Zone 056 Franklin, Fire Weather Zone 058 Coffey and Fire 
  Weather Zone 059 Anderson.

* TIMING...For the Red Flag Warning, from 11 AM to 10 PM CDT 
  Saturday. For the Fire Weather Watch, from Saturday evening 
  through Sunday evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...Up to 91.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Drake
4 follow-up statements
546 
WWUS83 KTOP 201718
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
1218 PM CDT Fri Mar 20 2026

...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY 
NIGHT THROUGH SUNDAY EVENING...

KSZ008>012-020>024-026-034>040-054>056-058-059-211200-
/O.CON.KTOP.FW.W.0003.260321T1600Z-260322T0300Z/
/O.CON.KTOP.FW.A.0003.260322T0300Z-260323T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
1218 PM CDT Fri Mar 20 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT
SATURDAY FOR LOW RELATIVE HUMIDITY, GUSTY WINDS AND DRY FUELS FOR THE
ENTIRE AREA...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY 
NIGHT THROUGH SUNDAY EVENING FOR THE ENTIRE AREA...

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...For the Red Flag Warning, from 11 AM to 10 PM CDT 
  Saturday. For the Fire Weather Watch, from Saturday evening 
  through Sunday evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to 93.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Drake
314 
WWUS83 KTOP 211158
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
658 AM CDT Sat Mar 21 2026

...RED FLAG WARNING IN EFFECT FROM LATE THIS MORNING THROUGH THIS 
EVENING... 

...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY 
EVENING...

KSZ008>012-020>024-026-034>040-054>056-058-059-220300-
/O.CON.KTOP.FW.W.0003.260321T1600Z-260322T0300Z/
/O.CON.KTOP.FW.A.0003.260322T0300Z-260323T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
658 AM CDT Sat Mar 21 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, AND
DRY FUELS FOR THE ENTIRE AREA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SUNDAY EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, AND
DRY FUELS FOR THE ENTIRE AREA...

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...For the Red Flag Warning, from 11 AM this morning to 
  10 PM CDT this evening. For the Fire Weather Watch, from this 
  evening through Sunday evening.

* WINDS...Southwest winds 10 to 20 MPH with gusts to around 25 MPH
  today. For this evening into Sunday evening, southwest winds to
  10 MPH with gusts up to 25 MPH shifting to the north with gusts
  of 30 to 45 MPH. 

* RELATIVE HUMIDITY...As low as 11 percent today. As low as 20
  percent Sunday. 

* TEMPERATURES...Up to 95 today. Up to 76 Sunday. 

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
326 
WWUS83 KTOP 211758
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
1258 PM CDT Sat Mar 21 2026

...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING...

...RED FLAG WARNING IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY 
EVENING...

KSZ008>012-020>024-026-034>040-054>056-058-059-220300-
/O.UPG.KTOP.FW.A.0003.260322T0300Z-260323T0000Z/
/O.NEW.KTOP.FW.W.0004.260322T1400Z-260323T0000Z/
/O.CON.KTOP.FW.W.0003.000000T0000Z-260322T0300Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
1258 PM CDT Sat Mar 21 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, AND
DRY FUELS FOR THE ENTIRE AREA...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY FOR
LOW RELATIVE HUMIDITY, GUSTY WINDS, AND DRY FUELS FOR THE ENTIRE 
AREA...


* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...For the first Red Flag Warning, until 10 PM CDT this 
  evening. For the second Red Flag Warning, from 9 AM to 7 PM 
  CDT Sunday.

* WINDS...For today, southwest winds 10 to 20 MPH with gusts to
  around 25 MPH. For Sunday, starting with southwest winds to 10
  MPH with gusts up to 25 MPH early, then shifting to the north in
  the morning with gusts of 30 to 45 MPH. 

* RELATIVE HUMIDITY...As low as 11 percent today. As low as 23
  percent Sunday. 

* TEMPERATURES...Up to 95 today. Up to 77 Sunday.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Picha
786 
WWUS83 KTOP 220258
RFWTOP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Topeka KS
958 PM CDT Sat Mar 21 2026

...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING...

...RED FLAG WARNING IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

KSZ008>012-020>024-026-034>040-054>056-058-059-221100-
/O.EXP.KTOP.FW.W.0003.000000T0000Z-260322T0300Z/
/O.CON.KTOP.FW.W.0004.260322T1400Z-260323T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
958 PM CDT Sat Mar 21 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
SUNDAY FOR LOW RELATIVE HUMIDITY, GUSTY WINDS, AND DRY FUELS FOR 
THE ENTIRE AREA... 

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR
 THE ENTIRE AREA...

* AFFECTED AREA...Fire Weather Zone 008 Republic, Fire Weather 
  Zone 009 Washington, Fire Weather Zone 010 Marshall, Fire 
  Weather Zone 011 Nemaha, Fire Weather Zone 012 Brown, Fire 
  Weather Zone 020 Cloud, Fire Weather Zone 021 Clay, Fire 
  Weather Zone 022 Riley, Fire Weather Zone 023 Pottawatomie, 
  Fire Weather Zone 024 Jackson, Fire Weather Zone 026 
  Jefferson, Fire Weather Zone 034 Ottawa, Fire Weather Zone 035 
  Dickinson, Fire Weather Zone 036 Geary, Fire Weather Zone 037 
  Morris, Fire Weather Zone 038 Wabaunsee, Fire Weather Zone 039 
  Shawnee, Fire Weather Zone 040 Douglas, Fire Weather Zone 054 
  Lyon, Fire Weather Zone 055 Osage, Fire Weather Zone 056 
  Franklin, Fire Weather Zone 058 Coffey and Fire Weather Zone 
  059 Anderson.

* TIMING...From 9 AM to 7 PM CDT Sunday.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* TEMPERATURES...Up to 77.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Mar 20, 6:13 AM CDT, 5 hours 19 minutes earlier. Its key messages:

  • Very hot for March. Record highs today and tomorrow, with temperatures tomorrows reaching the 90s.
  • Slightly cooler Sunday into next week, but still above average.
  • Dry pattern continues.
Area forecast discussion, Mar 20, 6:13 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
613 AM CDT Fri Mar 20 2026

.KEY MESSAGES...

- Very hot for March. Record highs today and tomorrow, with
temperatures tomorrows reaching the 90s.

- Slightly cooler Sunday into next week, but still above average.

- Dry pattern continues.

&&

.DISCUSSION...
Issued at 355 AM CDT Fri Mar 20 2026

The pattern for the next week will be dominated by an extremely
strong upper ridge currently centered over Arizona. 0 UTC upper air
observations across the western CONUS depicted 500 mb heights and
mid-level temperatures surpassing monthly records by large margins.
The influence of this ridge will result in record breaking
temperatures here as well over the next couple days, as deep mixing
of the very warm and dry airmass occurs. Highs will reach the upper
80s to around 90 today, and low to even mid 90s tomorrow for the
entire area. For more information on the context of the heat as well
as its impact on fire danger, see the Climate and Fire Weather
sections below.

By early Sunday, the ridge will flatten a bit as a shortwave trough
moves across the northern Plains, sending a cold front southward
through the area. Winds will turn northerly and gusty behind the
front, with temperatures staying closer to 70 near the Nebraska
border but still near 80 across east-central KS. Even with the ridge
to our southwest slightly weakened, its influence will still keep
temperatures generally above average. Monday will be the coolest
day, with highs in the low 60s, but we warm back into the 70s by
Wednesday. The dry pattern will also continue as the ridge remains
in charge. No notable rain chances through at least Thursday.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 613 AM CDT Fri Mar 20 2026

Light and variable winds this morning become more
northerly by around mid-day, but stay below 10 kts. Skies stay
mostly clear with VFR conditions and just a few high clouds.

&&

.FIRE WEATHER...
Updated at 356 AM CDT Fri Mar 20 2026

Fire Weather Watch remains in place for Saturday and Sunday.

While winds will stay generally below 10 mph today, hot temperatures
and low dewpoints will drop relative humidity into the 12-20% range
across most of the area. This will result in very high fire danger.
Even with the light winds, there will be a minor wind shift moving
through mid-day that will swing winds from more southwesterly to
more north-northwesterly.

Saturday and Sunday will see a more notable fire risk, with the
Rangeland Fire Index likely reaching extreme both days. Similar to
today, RH will fall into the 12-20 percent range in the afternoon as
temperatures climb into the low 90s. Southwest winds will be
stronger than today, sustained 10-15 mph and gusting as much as 20-
25 mph. For Sunday, slightly cooler temperatures behind a front will
keep RH a bit higher, generally 25-30% during the afternoon. However
north winds behind the front will be stronger, sustained 20-25 mph
and gusting up to 30-35 mph.

Despite some very initial green-up in spots, most grasses and other
fine fuels remain dry and cured, and very receptive to fire spread
according to local land managers.

&&

.CLIMATE...
Updated at 356 AM CDT Fri Mar 20 2026

March 20 - Record High Temperature

           Record (Year)              Forecast
Topeka       85 (1953)                   87
Concordia    83 (1916, 1934, 2011)       86

March 21 - Record High Temperature

           Record (Year)              Forecast
Topeka       91 (1907, 1916)             92
Concordia    97 (1907)                   91

March Monthly Record High
Topeka: 93 on March 22, 1907 and March 31, 1946
Concordia: 97 on March 21, 1907

In a more obscure climate stat - the forecast of 92 on Saturday
would be an 82 degree swing from the low of 10 Monday morning. This
would be tied for the 4th largest swing in temperatures within a one
week (or less) period, and the only one week period on record to see
a low of 15 or less and a high of 90 or more. The two most similar
temperature swings also occurred in March. An 88 degree rise from -4
on March 8, 1967 to 84 on March 10, 1967 is the most extreme warming
on record at TOP. More recently in 2009, the temperature rose from 9
degrees on March 2 to 86 on March 5.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Sunday
evening for KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-
KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-
KSZ039-KSZ054-KSZ055.

&&

DISCUSSION...Reese
AVIATION...Reese
FIRE WEATHER...Reese
CLIMATE...Jones/Reese
Hazardous weather outlook, Mar 20, 4:16 AM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
416 AM CDT Fri Mar 20 2026

KSZ008>012-020>024-026-034>040-054>056-058-059-210930-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
416 AM CDT Fri Mar 20 2026

This Hazardous Weather Outlook is for portions of central Kansas,
east central Kansas, north central Kansas, and northeast Kansas.

.DAY ONE...Today and Tonight

Hot and dry conditions will result in very high fire danger today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Fire Weather Watch has been issued for Saturday and Sunday
across much of the area, as hot, dry, and windy conditions will
result in extreme fire danger. See weather.gov/top for more
details.

.SPOTTER INFORMATION STATEMENT...

Spotters will not be needed today or tonight.

Nearby

Red Flag Warnings in Kansas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.